Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 3, 2000, 11:10 AM CST for Washington County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 11:10 AM CST (17:10 UTC)
- Expired
- Jan 3, 2000, 12:00 PM CST
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Washington County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 10:00 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAN 031714 SVRJAN MSC151-031800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN MISSISSIPPI * UNTIL NOON CST * AT 1110 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF LELAND...OR ABOUT 15 MILES SOUTH OF GREENVILLE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LELAND AT 1130 AM CST SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWDEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. 82
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 4:02 AM CST, 7 hours 8 minutes earlier.
Area forecast discussion, Jan 3, 4:02 AM CST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CST MON JAN 3 2000 DEWPTS IN 60S THIS MORNING WITH MID 60S SRN HALF OF FORECAST AREA. THESE TO INCREASE DURING THE MORNING AS LOW LEVEL JET APPOROACHES. MODELS DISAGREE SOMEWHAT IN SPEED OF FEATURES TODAY BUT GENERAL FORECAST PICTURE IS FOR COLD FRONT TO MOVE TO VICINITY OF MS RIVER BY 00Z TUE...PRECEEDED BY STG 850 MB JET MAX RANGING FROM 40 TO 50 KTS AVN TO 55 TO 65 KTS ETA. THIS ASSOCIATED WITH 850 MB THETAE RIDGE AND UVV MAX. ALTHOUGH BEST DYNAMICS...INCLUDING SHORTWAVE TRACK..SURFACE LOW CENTER AND STRONGEST UVV BULLSEYE... PIVOTING NE OF THE FORECAST AREA WE WILL SEE STRONG ENOUGH DYNAMICS ALONG SRN EDGE OF FEATURES TO BRING THREAT OF SEVERE THUNDERSTORMS TO AREA... PARTICULARLY NRN ZONES. MAX 250 MB JET CORE SHIFTING TO THE NE THIS MORNING BUT BY 00Z TUE..CDFNT POSITIONED IN VICINITY OF OF RIGHT REAR QUAD OF TAIL OF JET STREAM WHERE UPPER WIND REMAINS IN EXCESS OF 100 KTS. BEST 200-250MB DIVERGENCE ALSO NOTED FROM 18Z MON TO 00Z TUE WITH STRONGEST VALUES NRN ZONES. CURRENT SPC CONVECTIVE OUTLOOK PLACES NRN HALF OF MS IN MDT RISK WITH REST OF FORECAST AREA IN SLIGHT RISK TODAY. CROSS SECTIONS SHOW GOOD UVV AND SUFFICIENT MOSITURE PERSISTING ERN ZONES THROUGH 06Z TUE BUT AMS STABILIZES QUICKLY WRN SECTIONS TONIGHT. UVV FORECAST TO CONTINUE ACROSS AREA INTO TUE MORNING AS SECOND LOBE OF SURFACE LOW SWINGS THROUGH BUT AMS DRIES ALL BUT LOWEST LEVELS. 850 MB TROF FORECAST INTO WRN MS TUE MORNING WITH NWLY 850 MB WIND ENTIRE AREA BY 00Z WED. ISENTROPIC SUBSIDENCE NOTED IN MOIST LOWER LAYER BY TUE AFTERNOON BUT FORECAST SOUNDINGS SHOWING LOW LEVEL INVERSION SETTING UP BY 18Z TUE AND PERSISTING INTO THE EARLY EVENING SO WILL WORD TUESDAY PARTLY CLOUDY AT THIS TIME. WILL SEE MUCH COOLER TEMPS TUE AND TUE NIGHT AS 500 MB COLD CORE SWINGS THROUGH DURING THE DAY AND SURFACE RIDGE MOVES OVER FORECAST AREA BY WED MORNING. FORECAST LOOKS DRY WED AND THU UNTIL NEXT SHORTWAVE AND SURFACE TROF APPROACH EARLY FRIDAY. QPF DISCUSSION: MAIN EVENT SHOULD BE IN THE FORM OF AN EASTWARD MOVING SQUALL LINE CROSSING THE CWFA ROUGHLY FROM NOON TO MIDNIGHT. MODELS GENERALLY AGREE WITH THE OVERALL SCENARIO...BUT ETA QPF LOOKS WOEFULLY UNDERDONE AND WILL GO WITH NGM/AVN. THIS AGREES WITH NCEP AS WELL. PRELIM NUMBERS: JAN 74/47/52/28 8510 MEI 75/48/54/27 8610 .JAN... MS...NONE. AR...NONE. LA...NONE. x
In the hours before
Special weather statement, Jan 3, 10:00 AM CST, 1 hour 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CST MON JAN 3 2000 ...TORNADO WATCH FOR NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS UNTIL 4 PM... A STRONG COLD FRONT OVER OKLAHOMA AND TEXAS WILL APPROACH THE MISSISSIPPI RIVER THIS EVENING. THE AIRMASS AHEAD OF THIS FRONT IS VERY WARM AND MOIST. IN ADDITION...THERE ARE STRONG SOUTH WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE AND STRONG WEST WINDS IN THE UPPER LEVELS. THESE INGREDIENTS WILL COMBINE TO POSE A RISK OF SEVERE WEATHER FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND MISSISSIPPI THROUGH TONIGHT. SEVERE WEATHER IS EXPECTED TO THREATEN SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA BY LATE MORNING OR EARLY AFTERNOON. THESE STORMS WILL MOVE ACROSS MISSISSIPPI THIS AFTERNOON AND THIS EVENING. THE AREA AT GREATEST RISK FOR SEVERE WEATHER IS SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI...GENERALLY NORTH OF A LINE FROM CROSSETT...ARKANSAS TO GREENVILLE TO KOSCIUSKO TO STARKVILLE. HOWEVER STRONG THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE FORECAST AREA THROUGH THIS EVENING. THE SEVERE WEATHER THREAT INCLUDES TORNADOES...DAMAGING WIND GUSTS...AND LARGE HAIL. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED LATER TODAY. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT: HTTP://WWW.JANNWS.STATE.MS.US /IN LOWER-CASE LETTERS/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 11:40 AM CST | Severe Thunderstorm Warning | JAN | Sunflower | 35 min |
| Jan 3, 12:02 PM CST | Severe Thunderstorm Warning | JAN | Leflore | 28 min |
| Jan 3, 12:40 PM CST | Severe Thunderstorm Warning | JAN | Warren | 35 min |
| Jan 3, 12:51 PM CST | Tornado Warning | JAN | Sunflower | 24 min |
| Jan 3, 1:11 PM CST | Tornado Warning | JAN | Leflore | 49 min |
| Jan 3, 1:17 PM CST | Tornado Warning | JAN | Warren | 28 min |
| Jan 3, 1:54 PM CST | Tornado Warning | JAN | Yazoo | 36 min |
| Jan 3, 2:17 PM CST | Tornado Warning | JAN | Holmes | 43 min |
| Jan 3, 2:32 PM CST | Tornado Warning | JAN | Hinds | 43 min |
| Jan 3, 2:35 PM CST | Tornado Warning | JAN | Yazoo | 25 min |
| Jan 3, 2:54 PM CST | Tornado Warning | JAN | Attala, Carroll | 36 min |
| Jan 3, 3:03 PM CST | Tornado Warning | JAN | Madison | 27 min |
| Jan 3, 3:28 PM CST | Severe Thunderstorm Warning | JAN | Choctaw | 32 min |
| Jan 3, 3:31 PM CST | Tornado Warning | JAN | Madison | 29 min |
| Jan 3, 3:38 PM CST | Tornado Warning | JAN | Lawrence, Lincoln | 37 min |
| Jan 3, 4:08 PM CST | Tornado Warning | JAN | Simpson | 47 min |
| Jan 3, 4:36 PM CST | Tornado Warning | JAN | Smith | 39 min |
| Jan 3, 5:19 PM CST | Severe Thunderstorm Warning | JAN | Newton | 41 min |
| Jan 3, 5:30 PM CST | Tornado Warning | JAN | Newton | 30 min |
| Jan 3, 5:47 PM CST | Tornado Warning | JAN | Lauderdale | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.